A 40-year-old male asked:
Disclaimer

while recovering after a knee surgery, sleeping off anesthesia, i woke up to a nurse helping me dress, i realized that i had made a bowel movement! help!

4 doctor answers
Dr. Boris Aronzon
23 years experience Anesthesiology
Behind: It already happened. Move on , send a thank you card to recovery room. You were sedated and could not control the situation.
Answered on Jul 3, 2015
Dr. James Henning
49 years experience Anesthesiology
Residual Anesthesia?: If you'd received a spinal or epidural anesthetic any residual anesthesia may have weakened the muscles controlling your bowel function...Temporarily. All anesthetic like this wear off quickly. Don't feel embarrassed! it happens all the time. No worries!
Answered on Dec 21, 2012
Dr. Robert Luedecke
39 years experience Anesthesiology
Sh_t happens: While anesthetized, we are not responsible for what we say or what we do. While it is not common to have a bowel movement during anesthesia, it sometimes happens and it is not your fault. It was not pleasant for you, but the nurse considered it nothing unusual. Sometime these things happen.
Answered on Nov 30, 2014
5
5 thanks
Dr. Richard Pollard
29 years experience Anesthesiology
Don't worry: Sometimes the pain medications after surgery will make you very relaxed and comfortable. In this situation the even you experienced is not us usual. We would never tell anyone about this.
Answered on Jun 11, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A member asked:
Dr. Richard Zimon
58 years experience Internal Medicine
The effects: of the ANESTHESIA and PAIN medications are the "culprits! DRINK LOTS OF FLUIDS! and be patient!!!! Hope this helps! Dr Z
A 62-year-old female asked:
Dr. Silviu Pasniciuc
26 years experience Internal Medicine
Constipation: Would suggest adding fruit to your diet unless specific dietary concerns. I assume you restarted rehab. Constipation has to do with decreased physical ... Read More
2
2 thanks
A 21-year-old female asked:
Dr. Lynne Weixel
35 years experience Clinical Psychology
Truth is best: I'm thinking that Methadone is a step in the right direction for you. Also, if you care enought to fix the knee, care enough to get good medical treat ... Read More
A 28-year-old male asked:
Dr. Aruna Adaikkalam
37 years experience Internal Medicine
Muscle weakness?: If you have this after sitting in the toilet sheet for some time and feel weak above the knees , few things need may casue it. Check your potassium le ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month